MAUDE Adverse Event Report: CORDIS CORPORATION CATH MB 5F PIG 110CM 6SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH MB 5F PIG 110CM 6SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 532598A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17845410 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, one of the golden round marker bands of an angiographic 5f x 110cm supertorque catheter was missing.There was no reported patient injury.They don`t know that the device¿s marker band was missing before they used it, or if it disappeared under the procedure.The patient was fine, and everything was ok.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g4, g7, h2 and h6 have been updated accordingly as reported, one of the golden round marker bands of an angiographic 5f x 110cm supertorque catheter was missing.There was no reported patient injury.It is unknown if the device¿s marker band was missing before they used it, or if it disappeared under the procedure.The patient was fine, and everything was ok.Additional procedural details were requested but were not provided.The device was not returned for analysis.A product history record (phr) review of lot: 17845410 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Based on the limited information provided, it is not possible to draw a clinical conclusion between the device and the reported event.Without the return of the device for analysis, the reported customer event ¿marker band (supertorque)¿ dislodged¿ could not be confirmed and the exact root cause could not be determined.Procedural/handling factors or vessel characteristics may have contributed to the reported event.Per the instructions for use (ifu), which is not intended as a mitigation of risk, ¿to prevent damage to the catheter tip during removal from the package, grasp the hub and gently withdraw the catheter.Prior to using the device, inspect for bends, kinks or other damage.Failure to observe these instructions may result in damage, breakage, or separation of the catheter or the markerbands, which may necessitate additional intervention.Manipulation of the catheter under excessive friction due to interaction with other devices or while trapped in the vasculature, can lead to stretching or elongation of the catheter.Stretching or elongation of the catheter during endovascular procedures could result in the marker bands moving along the catheter.In extreme cases, marker bands may come off the catheter and dislodge into the vascular system.Dislodgement of the marker bands into the vascular system can result in additional intervention, embolism, thrombosis or other vascular complications.Avoid excessive tension on the device during manipulation.Extreme care to avoid stretching or elongation must be exercised during manipulation and withdrawal.¿ neither the phr review nor the product analysis suggests that the reported failure could be related to the manufacturing process of the unit.Therefore, no corrective or preventative actions will be taken at this time.

Brand Name
CATH MB 5F PIG 110CM 6SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key9780231
Report Number9616099-2020-03541
Device Sequence Number19460771
Product Code DQO
UDI-Device Identifier10705032012027
UDI-Public10705032012027
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K915836
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number532598A
Device Catalogue Number532598A
Device Lot Number17845410
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1